Alert archive / North Carolina / Frost Advisories in 2011
Frost Advisory 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this frost advisory at Dec 18, 2011, 3:33 PM EST. It took effect at Dec 19, 2011, 2:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2011, 3:33 PM EST (20:33 UTC)
- In effect from
- Dec 19, 2011, 2:00 AM EST
- Expired
- Dec 19, 2011, 7:41 AM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
721 WWUS72 KMHX 182033 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EST SUN DEC 18 2011 ...AREAS OF FROST LIKELY FOR THE OUTER BANKS TONIGHT... .HIGH PRESSURE WILL CONTINUE TO BUILD OVER EASTERN NORTH CAROLINA TONIGHT. THIS WILL RESULT IN MOSTLY CLEAR SKIES AND VERY LIGHT WINDS FOR THE OUTER BANKS...WHICH WILL ALLOW TEMPERATURES TO DROP INTO THE MIDDLE 30S WITH AREAS OF FROST LIKELY. NCZ103-104-190900- /O.NEW.KMHX.FR.Y.0006.111219T0700Z-111219T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 333 PM EST SUN DEC 18 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST MONDAY. * TEMPERATURES...MIDDLE 30S. * TIMING...EARLY MONDAY MORNING. * IMPACTS...LINGERING CROPS AND OTHER TEMPERATURE SENSITIVE PLANTS COULD BE DAMAGED IF NOT PROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
1 follow-up statement
812 WWUS72 KMHX 191241 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 741 AM EST MON DEC 19 2011 ...FROST ADVISORY HAS BEEN CANCELLED... .TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING ACROSS THE OUTER BANKS...THUS THE FROST ADVISORY HAS BEEN CANCELLED. NCZ103-104-191345- /O.CAN.KMHX.FR.Y.0006.000000T0000Z-111219T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 741 AM EST MON DEC 19 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE FROST ADVISORY. .TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING ACROSS THE OUTER BANKS...THUS THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Dec 18, 3:21 PM EST, 12 minutes earlier.
Area forecast discussion, Dec 18, 3:21 PM EST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
321 PM EST SUN DEC 18 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE ACROSS EASTERN NORTH CAROLINA THROUGH
MONDAY NIGHT...BEFORE MOVING OFFSHORE TUESDAY. A WARM FRONT WILL
LIFT NORTH THROUGH THE AREA TUESDAY NIGHT INTO WEDNESDAY. SEVERAL
AREAS OF LOW PRESSURE WILL MOVE THROUGH THE REGION ALONG A STALLED
FRONTAL BOUNDARY MID TO LATE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SUN...LATEST SFC ANALYSIS SHOWS SFC HIGH PRESSURE
JUST WEST OF THE REGION CONTINUING TO BUILD EASTWARD. HIGH WILL
CONTINUE TO MOVE EASTWARD OVERNIGHT AS UPPER TROUGH MOVES FURTHER
E AND OFFSHORE. EXCELLENT RADIATIONAL CONDITIONS EXPECTED
OVERNIGHT WITH MOSTLY CLEAR SKIES AND LITTLE TO NO WIND. OVERNIGHT
LOWS LIKELY IN THE MID TO UPPER 20S INLAND...AND MID 30S FOR THE
OUTER BANKS.
ISSUED FROST ADVISORY FOR OBX DARE AND HYDE COUNTIES...THINKING
THAT THERE WILL BE AREAS OF FROST WITH TEMPS IN THE MID 30S AND
VERY LIGHT WINDS.
&&
.SHORT TERM /MONDAY/...
AS OF 230 PM SUN...SFC HIGH PRESSURE WILL REMAIN IN CONTROL
MONDAY. ZONAL FLOW CONTINUES OVER THE REGION AS UPPER RIDGE
CONTINUES TO BUILD OVER THE SE...ALLOWING UPPER HEIGHTS AND
THICKNESS VALUES TO RISE. LOW LEVEL THICKNESS VALUES AND MOSTLY
SUNNY SKIES SUPPORT HIGH TEMPS MONDAY IN THE MIDDLE TO UPPER 50S
ACROSS EASTERN NC.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM SUNDAY...COMPLICATED EXTENDED FORECAST WITH UNCERTAINTY
REMAINING REGARDING PRECIP CHANCES AND TIMING. FOR TUESDAY THE
FORECAST REMAINS CONSISTENT WITH GOOD MODEL AGREEMENT REGARDING A
BACK DOOR FRONT THAT WILL SAG SOUTH INTO NE NC ON TUE. THE FRONT
HOWEVER WILL WEAKEN AND QUICKLY LIFT NORTH AS A WARM FRONT TUE
EVE. THE AREA WILL BE UNDER THE INFLUENCE OF BROAD SW FLOW TUE
NIGHT THROUGH WED AS RIDGE OF HIGH PRES MIGRATES EAST INTO THE SE
ATLANTIC BASIN AND SHORTWAVE ENERGY PIVOTS THROUGH THE OHIO VALLEY
AND INTO THE MID ATANTIC.
CLOUDS WILL INC ON TUE NIGHT DUE TO ISENTROPIC LIFT WITH WAA UNDER
WAY. TEMPS WILL REBOUND AS LOW LEVEL FLOW INC OUT OF THE SSW. BACKED
OFF ON POPS FOR TUE NIGHT/WED AS IT APPEARS UPPER SUPPORT WILL
REMAIN WELL WEST OF THE AREA. LOW LEVEL JET WILL INC TO AOA 50 KT
HOWEVER... AND WITH DECENT ISENTROPIC LIFT THERE MAY BE ENOUGH TO
GENERATE A FEW SHOWERS. TEMPS WILL SKYROCKET TO VALS AROUND 70 OR
ABOVE ON WED AS STRONG SW FLOW OCCURS AND LOW LEVEL THICKNESSES
INC DRAMATICALLY.
BEYOND WED THE UNCERTAINTY INC MORE AS THE REGION REMAINS IN A
WAVY WSW FLOW PATTERN WITH H85 BAROCLINIC ZONE LOCATED SOMEWHERE
NEAR THE SOUTHERN APPALACHIANS THROUGH MID ATLANTIC REGION.
PIECES OF ENERGY WILL RIDE UP THE BOUNDARY AND PRODUCE CHANCES FOR
RAIN THUR THROUGH SAT FOR E NC. FOLLOWED THE 18/00Z NCEP AND ECM
ENSEMBLE MEANS FOR FX BEYOND WED AS HTS WERE MORE IN AGREEMENT VS
THE MORE INCONSISTENT AND AMPLIFIED OPERATIONAL RUNS OF THE
GFS/ECM. THUS TEMPS DURING THE LONG TERM WILL GENERALLY BE NEAR
NORMAL FOR HIGHS WITH OVERNIGHT LOWS ABOVE AVG WITH MOSTLY CLOUDY
SKIES AND RAIN CHANCES.
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH MONDAY/...
AS OF 230 PM SUN...PREDOMINATE VFR CONDITIONS EXPECTED THROUGH THE
SHORT TERM AS HIGH PRESSURE REMAINS IN CONTROL. GUSTY N/NW WINDS
WILL CONTINUE INTO THIS AFTERNOON WITH GUSTS 15-20KT. WINDS WILL
DIMINISH THIS EVENING...AND DECOUPLE OVERNIGHT AS HIGH PRESSURE
MOVES OVER THE SE US. EXPECT DRY AIRMASS TO INHIBIT DENSE FOG
FORMATION BUT GIVEN BRIEF MVFR/IFR FOG UNDER SIMILAR CONDITIONS
LAST NIGHT WITH MOSTLY CLEAR SKIES...CANNOT RULE OUT BRIEF/SHALLOW
FOG AGAIN LATE TONIGHT INTO EARLY MONDAY MORNING.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...GENERALLY VFR CONDITIONS THROUGH MID WEEK.
WINDS WILL REMAIN LIGHT UNTIL WED...WHEN INC PRES GRADIENT OCCURS
WITH DEPARTING HIGH AND APPROACHING TROUGH OF LOW PRES TO THE
WEST. WINDS BECOME A BIT GUSTY OUT OF THE SW DURING THE DAY WED.
CLOUDS WILL INC TUE NIGHT AS INC LIFT OCCURS...THOUGH RAIN CHANCES
WILL BE SLIM TUE NIGHT INTO WED. BETTER CHANCE FOR RAIN OCCURS
THUR NIGHT AND LINGERS INTO SAT WITH POTENTIAL IFR CIGS WITH INC
BOUNDARY LAYER MOISTURE.
&&
.MARINE...
SHORT TERM /THROUGH MONDAY/...
AS OF 230 PM SUN...SFC HIGH PRESSURE WILL CONTINUE TO BUILD
EASTWARD AND OVER THE WATERS OVERNIGHT. CURRENT OBS SHOW N/NW
WINDS 10-20KT AND SEAS 4-6FT NORTH OF OCRACOKE AND 2-4FT
SOUTH...WINDS WILL CONTINUE TO DIMINISH OVERNIGHT WITH SUBSEQUENT
SEAS SUBSIDING. TWEAKED SCA TIMES SLIGHTLY...ENDING NORTHERN
WATERS AROUND 00Z. WINDS WILL BE VEERING MON AS SFC HIGH MOVES SE
AND OFFSHORE...WITH WINDS BECOMING PREDOMINATELY SW 10-15KT BY
AFTERNOON.
LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS OF 3 PM SUNDAY...NEAR SCA CONDITIONS WILL OCCUR MON NIGHT AS
HIGH PRES RETREATS OFFSHORE WITH INC SW FLOW. HIGHEST WINDS WILL
OCCUR IN THE NORTHERN AND CENTRAL WATERS...THOUGH IT APPEARS
CONDITIONS REMAIN JUST BELOW SCA WITH COOLER SHELF WATERS
PREVENTING GUSTY WINDS ALOFT REACHING THE STABLE MARINE BNDRY
LAYER. CONDITIONS WILL BE BENIGN TUE AS A WEAK COLD FRONT DROPS
INTO THE NORTHERN WATERS. WINDS MAY TEMPORARILY BECOME NORTHEAST
HERE BEFORE THE FRONT QUICKLY RETREATS NORTH AS A WARM FRONT. FLOW
WILL INC DRAMATICALLY BEGINNING TUE NIGHT AND REACH 20 KT. SW
WINDS INC FURTHER ON WED AS STRONG SHORTWAVE PIVOTS NORTHWEST OF
THE AREA. SCA CONDITIONS STILL APPEAR LIKELY BY WED AS SUSTAINED
WINDS INC TO UP TO 25 KTS...A BIT LIGHTER ALONG THE COOLER NEAR
SHORE SHELF WATERS. ECM INDICATING AROUND GALE FORCE WINDS
DEVELOPING WED THOUGH WITH THE COOLER SST'S WE DO NOT EXPECT
GALES. WINDS DIE QUICKLY LATE WED NIGHT/EARLY THUR AS HIGH PRES
MOVES INTO E NC.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 2 AM TO 8 AM EST MONDAY FOR NCZ103-104.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EST MONDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR AMZ150.
&&
SYNOPSIS...CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...TL
AVIATION...CQD/TL
MARINE...CQD/TLHazardous weather outlook, Dec 18, 3:33 PM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 333 PM EST SUN DEC 18 2011 NCZ103-104-192045- OUTER BANKS DARE-OUTER BANKS HYDE- 333 PM EST SUN DEC 18 2011 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-090>095-098-192045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- 333 PM EST SUN DEC 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in North Carolina, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.